Alert archive / Iowa / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 87, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 11, 2004, 11:33 PM CDT for Delaware County, Linn County, Iowa. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2004, 11:33 PM CDT (04:33 UTC)
- Expired
- Jun 12, 2004, 12:30 AM CDT
- In force
- 57 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
Counties Delaware County, IA, Linn County, IA
The radar
The Quad Cities radar (KDVN), 112 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 9:35 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 4.6 hours before the alert went out and 327 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 1051 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
594
WUUS53 KDVN 120433
SVRDVN
IAC055-113-120530-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1132 PM CDT FRI JUN 11 2004
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LINN COUNTY IN EAST CENTRAL IOWA
SOUTHWESTERN DELAWARE COUNTY IN NORTHEAST IOWA
* UNTIL 1230 AM CDT
* AT 1127 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MASONVILLE TO CENTER POINT...OR ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF MANCHESTER TO 9 MILES EAST OF
VINTON...AND MOVING SOUTHEAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
RYAN...PARIS AND COGGON BY 1145 PM CDT
ROBINS...CENTRAL CITY AND ALBURNETT BY 1155 PM CDT
PRAIRIEBURG BY MIDNIGHT CDT
WAUBEEK BY 1205 AM CDT
MARION BY 1210 AM CDT
WHITTIER BY 1215 AM CDT
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
WIND DAMAGE WILL OCCUR BEFORE THUNDER CAN BE HEARD OR RAIN BEGINS.
SEEK SHELTER IMMEDIATELY.
LAT...LON 4230 9138 4198 9147 4225 9180 4229 9175
4229 9159 4248 9159 4253 9153
$$
MCCLUREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 4:00 PM CDT, 7 hours 33 minutes earlier.
Area forecast discussion, Jun 11, 4:00 PM CDT, 7 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 400 PM CDT FRI JUN 11 2004 .SYNOPSIS... H5 TROF OVER WAS LOCATED OVER THE CENTRAL AND NRN ROCKIES AT 12Z WITH 60 TO 80 METER HEIGHT FALLS AHEAD OF THE TROF FROM NE INTO THE DAKOTAS. A RIDGE WAS LOCATED JUST EAST OF THE MISSISSIPPI VALLEY. AT THE SURFACE BY EARLY THIS AFTERNOON A STATIONARY FRONT EXTENDED FROM SW MN THROUGH NORTHEAST IA INTO SRN WI AND NRN IL. THE AIR MASS SOUTH OF THE BOUNDARY WITH QUITE UNSTABLE WITH TEMPS IN THE LOW TO MID 80S AND DEWPOINTS WELL INTO THE 70S FROM CENTRAL IA E. && .SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)... SEVERE POTENTIAL TONIGHT WILL BE THE MAIN FOCUS WITH MODERATE RISK COVERING THE NRN HALF OF THE CWA. CONVECTION ALREADY ONGOING TO OUR NW OVER FROM N CENTRAL IA INTO NW IA AND SW MN. LAST NIGHTS 4KM WRF APPEARS TO HAVE A GOOD HANDLE ON THE NW IA/SW MN CONVECTION THIS AFTERNOON. THE WRF SHOWS CONVECTION DEVELOPING NR THE MS RIVER BY EARLY EVENING WHICH LOOKS REASONABLE BASED ON CURRENT 3HR PRESS FALLS/MOISTURE CONVERGENCE AND LOW LEVEL THERMAL FIELDS. BASED ON THE THIS FCST HAS MOST OF THE PCPN WORDING LOADED TOWARD THE EVENING HOURS WITH HIGHEST POPS ACROSS THE NORTH AND SEVERE AND HEAVY RAIN WORDING ALL LOCATIONS. SHOULD SEE A BREAK IN PCPN SATURDAY MORNING WITH ATMOSPHERE RECOVERING FROM OVERNIGHT CONVECTION. CHANCE POPS ARE WARRENTED AGAIN SATURDAY AFTERNOON ACROSS THE SOUTH WITH META SHOWING INCREASING CAPES AND POTENTIAL LINGERING BOUNDARIES FROM TONIGHTS TSRA. MODELS CONTINUE TO SHOW A SIGNIFICANT MCS OVER NRN MO/SRN IA SATURDAY DEVELOPING AHEAD OF A SURFACE WAVE FORMING AHEAD OF MORE ENERGY MOVING OUT OF THE WESTERN U.S. TROF. MODELS ARE STILL SHOWING A LOT OF CONVECTIVE FEED BACK...BUT WITH MOIST ATMOSPHERE IN PLACE...HEAVY RAINS WILL BE A CONCERN. LONG TERM...(SUNDAY THROUGH FRIDAY)... SUNDAY THROUGH TUESDAY STILL LOOKS UNSTETTLED WITH SEVERAL IMPULSES MOVING THROUGH BROAD SCALE TROF OVER CENTRAL U.S. WILL HAVE TO KEEP THE MENTION OF TSRA IN EVERY PERIOD. BY MID WEEK THERE IS MORE OF A MODEL CONSENSUS THAT NW FLOW WILL BECOME ESTABLISHED OVER THE REGION...SO WILL TREND TOWARD A DRY FORECAST FOR THE END OF THE WEEK. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && DLF
Hazardous weather outlook, Jun 11, 5:33 AM CDT, 18 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 533 AM CDT FRI JUN 11 2004 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-121100- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 533 AM CDT FRI JUN 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA... EAST CENTRAL IOWA...SOUTHEAST IOWA...NORTHWEST ILLINOIS...NORTH CENTRAL ILLINOIS...WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE STORMS ACROSS THE OUTLOOK AREA TODAY AND TONIGHT. THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS MORNING...MAINLY NORTH OF INTERSTATE 80. THESE WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL. SCATTERED THUNDERSTORMS WILL REDEVELOP LATER THIS AFTERNOON AND EARLY THIS EVENING. SOME STORMS MAY BE SEVERE...ESPECIALLY ALONG AND NORTH OF HIGHWAY 30. THE MAIN THREAT WILL BE HAIL UP TO 2 INCHES IN DIAMETER AND WIND GUSTS UP TO 70 MPH. ISOLATED TORNADOES WILL BE POSSIBLE WITH STORMS THAT DEVELOP ALONG THE FRONTAL BOUNDARY. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT. THESE WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL...WHICH COULD LEAD TO URBAN AND SMALL STREAM FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA SATURDAY AFTERNOON AND SATURDAY NIGHT. ISOLATED THUNDERSTORMS MAY DEVELOP IN THE LATE AFTERNOON INTO EVENING MAINLY SOUTH OF INTERSTATE 80. THESE WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...DAMAGING WIND...AND A FEW TORNADOES. OVERNIGHT...A LARGE CLUSTER OF THUNDERSTORMS WILL ENTER EASTERN IOWA AND NORTHEAST MISSOURI LATE...THEN MOVE INTO NORTHWEST AND WEST CENTRAL ILLINOIS EARLY SUNDAY. THE MAIN THREAT FROM THESE STORMS WILL BE HEAVY RAINFALL WITH A LESSER RISK FOR DAMAGING WINDS. ANY HEAVY RAIN MAY LEAD TO FLOODING OVER AREAS SATURATED FROM RECENT RAINS. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA FROM SUNDAY THROUGH MONDAY NIGHT AND AGAIN TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. DLS
In the hours before
Special weather statement, Jun 11, 10:01 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1001 PM CDT FRI JUN 11 2004 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-120400- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLINTON IA- DELAWARE IA-DES MOINES IA-DUBUQUE IA-HENDERSON IL-HENRY IA-HENRY IL- IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA-JONES IA- KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MERCER IL-MUSCATINE IA-PUTNAM IL- ROCK ISLAND IL-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 1001 PM CDT FRI JUN 11 2004 ...SEVERE WEATHER WATCH UPDATE... TORNADO WATCH NUMBER 440 CONTINUES IN EFFECT UNTIL 11 PM FOR THE FOLLOWING COUNTIES IN ILLINOIS. JO DAVIESS...STEPHENSON...CARROLL...WHITESIDE...HENRY...BUREAU... AND PUTNAM. TORNADO WATCH NUMBER 438 HAS BEEN REPLACED BY SEVERE THUNDERSTORM WATCH 443. SEVERE THUNDERSTORM WATCH 443 IS IN EFFECT UNTIL 2 AM FOR THE FOLLOWING COUNTIES. IN IOWA...BUCHANAN...DELAWARE...DUBUQUE...BENTON...LINN...JONES... JACKSON...IOWA...JOHNSON...CEDAR...CLINTON...SCOTT...MUSCATINE... KEOKUK...WASHINGTON...LOUISA...JEFFERSON...HENRY...DES MOINES...VAN BUREN...AND LEE. IN ILLINOIS...ROCK ISLAND...MERCER...HENDERSON...AND WARREN. 08
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 11:42 PM CDT | Severe Thunderstorm Warning | DVN | Jones | 63 min |
| Jun 12, 12:06 AM CDT | Severe Thunderstorm Warning | DVN | Dubuque | 54 min |
| Jun 12, 5:10 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa | 65 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.